Flash Flood, Ventura
- When
- November 30, 3:28 PM PST to 3:45 PM PST
- Where
- Ventura County, 2 mi W of Santa Paula
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.358, -119.126 (the zone’s center; the record gives no point)
An intense thunderstorm produced heavy rain and flash flooding near the community of Santa Paula. Law enforcement officials reported the intersection of Foothill Boulevard and Briggs Road as well as the intersection of Telegraph Road and Briggs Road were inundated with over 2 feet of water.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOX wrote it up.
An intense thunderstorm produced heavy rain and flash flooding near the community of Santa Paula. Law enforcement officials reported the intersection of Foothill Boulevard and Briggs Road as well as the intersection of Telegraph Road and Briggs Road were inundated with over 2 feet of water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Nov 30, 2:00 PM PST, 1 hour 28 minutes earlier.
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST SAT NOV 30 2002 CENTER OF UPPER LOW CURRENTLY MOVING OVER THE FORECAST AREA...AND PRODUCING WIDESPREAD SHOWER/ISOLATED THUNDERSTORMS ACROSS THE AREA. SHOWERS/THUNDERSTORMS PRODUCING UPWARDS OF ONE INCH HOURLY RAINFALL RATES IN SOME AREAS. SO...FLOOD ADVISORY CURRENTLY IN EFFECT FOR VTU/LAX COUNTIES. EXPECT THIS ACTIVITY TO DIE OFF AFTER SUNSET... AS HEATING DISAPPEARS. FOR TONIGHT...UPPER LOW WILL CONTINUE TO MOVE NORTHEASTWARD...OUT OF THE AREA. AS THE LOW MOVES OUT THIS EVENING...THE SHOWER THREAT ACROSS THE DISTRICT WILL END AND SKIES WILL BECOME PARTLY CLOUDY OVERNIGHT. WITH MOIST GROUND...WILL KEEP MENTION OF PATCHY FOG IN THE ZONES THROUGH SUNDAY MORNING...WITH MORE WIDESPREAD FOG MENTION ACROSS INTERIOR SECTIONS OF SLO/SBA COUNTIES AS HIGH-RES ETA SHOWS LOTS OF LOW LEVEL MOISTURE IN THESE AREAS. BY SUNDAY AFTERNOON... EXPECT PARTLY CLOUDY...BUT DRY...CONDITIONS ACROSS THE AREA AS UPPER TROUGH REMAINS OVER THE AREA THROUGH SUNDAY NIGHT. FOR MONDAY AND TUESDAY UPPER RIDGE BUILDS OFF THE WEST COAST...KEEPING THE AREA PARTLY CLOUDY AND DRY. AS FOR TEMPS...WILL EXPECT SLIGHT WARMUP EACH DAY THROUGH TUESDAY. FOR EXTENDED...UPPER RIDGE ALONG WEST COAST REMAINS DOMINANT FEATURE THROUGH THURSDAY. BY FRIDAY/SATURAY...EXTENDED PROGS INDICATE THAT AN UPPER LOW DEVELOPS OFF NORTHERN CALIFORNIA COAST AND WILL MOVE INLAND NEXT WEEKEND. AS ONE WOULD EXPECT...EXTENDED PROGS ALL HAVE VERY DIFFERENT IDEAS WITH THIS UPPER LOW...GFS IS FASTER AND FURTHER SOUTH WHILE ECMWF/CANADIAN ARE SLOWER AND MOVE FEATURE INLAND NORTH OF THE DISTRICT. WITH SUCH DISCREPANCIES...WILL NOT MAKE ANY CHANGES TO CURRENT EXTENDED FORECAST...PARTLY CLOUDY SKIES AND PERSISTENT TEMPS THROUGH THE PERIOD. LAX 4000. THOMPSON. .LOX...NONE.
CAZ034>041-044>047-051>054-059-087-088-010200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT NOV 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TODAY. GUSTY WINDS, BRIEF PERIODS OF HEAVY RAIN, AND SMALL HAIL ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. MINOR NUISANCE FLOODING IS ALSO POSSIBLE DUE TO WATER PONDING ON ROADWAYS UNDER THE HEAVIEST SHOWERS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TANABE
The Los Angeles radar (KVTX), 8 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2002Every state in 2002This day in weather historyWarnings in California, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323566, 5323567.